Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Lincoln, IL

August 8, 2016Moultrie County, Piatt County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 8, 2016, 4:38 PM CDT for Moultrie County, Piatt County, Illinois. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 4:38 PM CDT (21:38 UTC)
Expired
Aug 8, 2016, 6:30 PM CDT
In force
112 min
Issued by
NWS Lincoln, IL

Counties Moultrie County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS83 KILX 082138
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT MON AUG 8 2016

ILZ043-044-053>056-082330-
MOULTRIE-MACON-PIATT-DE WITT-DOUGLAS-COLES-
438 PM CDT MON AUG 8 2016

...FUNNEL CLOUDS SIGHTED OVER PARTS OF CENTRAL AND EAST CENTRAL
ILLINOIS...

AROUND 4:15 PM...OUR OFFICE RECEIVED MULTIPLE REPORTS OF FUNNEL
CLOUDS BEING SIGHTED OVER PARTS OF MACON...PIATT...MOULTRIE AND
DOUGLAS COUNTY THIS AFTERNOON.  

ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.

IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.

&&

LAT...LON 4010 8867 3987 8847 3957 8817 3957 8846
      3966 8881 4011 8909
$$

AUTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:31 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 8, 2:31 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
231 PM CDT MON AUG 8 2016

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 231 PM CDT Mon Aug 8 2016

Surface ridge over the Great Lakes extending down into the Midwest
is keeping the weather rather benign, with clouds from last nights
storm complex keeping the temperatures in the mid 80s.  Quiet trend
to the weather expected to continue as light east/southeasterly
winds remain in place.  Models are not developing anything in the
way of storms tonight, and are slowing the approach of anything to
the SW through tomorrow.  The slow general warming trend will
continue tomorrow as the winds become more southerly behind the
departing ridge, bringing the highs up to the upper 80s in the
southern half of the state.

&&

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 231 PM CDT Mon Aug 8 2016

A broad mid to upper level ridge over the southeastern U.S. will
expand Tuesday through Thursday bringing increasingly warm and moist
southerly flow to central Illinois. As a result, expect highs to
peak out around 90 degrees for Wednesday and Thursday with afternoon
maximum heat index values around 100 degrees both days. With the
increased humidity there will also be increased
instability...especially toward southeast Illinois...resulting in a
slight chance of thunderstorms as far north as I-72 Wednesday
afternoon and chances from Effingham to Danville southward.
Potential for thunderstorms looks to expand slightly northward for
Thursday. There will be very little shear or lift so storms will
have little severe potential and the main threat will be locally
heavy rain. Storms will also diminish greatly overnight as they will
be driven by daytime heating.

Friday into Saturday...a cold front trailing a low moving out of the
central Plains into the Great Lakes will push slowly southeastward
across central and southeast Illinois. This will bring a good chance
of thunderstorms...initially north/west of the Illinois River
Thursday night then throughout central IL Friday/Friday night. 12Z
models continue to advertise either consistent timing or a slowing
trend so have incorporated likely PoPs into the Friday evening
period from southwest to northeast IL as this looks as if it will be
affected by a surface low tracking northeastward along the frontal
boundary. Saturday...precip chances will translate southeastward
with the progression of the frontal boundary and have likely PoPs
from Effingham to Danville southward and chances to the north.
Precip chances will diminish southeastward Saturday night and Sunday
becoming confined east of I-57 by Sunday. As this cold front will be
pushing into precipitable water values of 2 to 2.3 inches and
overall pattern movement will be slow, there will be potential for
locally heavy rain. Temperatures will also decrease behind the cold
front. Very little decrease for Friday, but a steady drop in
temperatures should result in highs in the low to mid 80s by Sunday
and Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1228 PM CDT Mon Aug 8 2016
Mid and high clouds dominate sat imagery, with a cu field taking
shape west of IL River Valley. Expect that trend to continue for
the afternoon hours...should remain in the SCT category, close to
4000 ft. Winds will be light, predominantly easterly...trending
southeasterly overnight. Will be watching xover temps this
afternoon for vis reduction potential towards dawn, but for now,
too much of a spread to consider. VFR throughout.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HJS
LONG TERM...Onton
AVIATION...HJS
Hazardous weather outlook, Aug 8, 3:01 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON AUG 8 2016

ILZ027>031-036>038-041>043-048-091100-
DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-
STARK-TAZEWELL-WOODFORD-
301 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER RETURNS TO THE AREA WEDNESDAY THROUGH
FRIDAY WITH HEAT INDEX VALUES APPROACHING 100 DEGREES DURING THE
AFTERNOON AND EARLY EVENING HOURS.

ALTHOUGH AN ISOLATED THUNDERSTORM WILL BE POSSIBLE WEDNESDAY
AFTERNOON...IT APPEARS THE BETTER CHANCES FOR THUNDERSTORMS
WILL INCREASE ACROSS THE AREA THURSDAY AND CONTINUE INTO SATURDAY
AS A COLD FRONT TRACKS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ040-044>047-049>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-
PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-VERMILION-
301 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER RETURNS TO THE AREA WEDNESDAY THROUGH
FRIDAY WITH HEAT INDEX VALUES APPROACHING 100 DEGREES DURING
THE AFTERNOON AND EARLY EVENING HOURS.

ALTHOUGH WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY AFTERNOON INTO EARLY EVENING...IT APPEARS THE
BETTER CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA
THURSDAY AND CONTINUE INTO SATURDAY AS A COLD FRONT TRACKS ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

HJS

In the hours before

Special weather statement, Aug 8, 4:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT MON AUG 8 2016

ILZ043-044-053>056-082330-
MOULTRIE-MACON-PIATT-DE WITT-DOUGLAS-COLES-
438 PM CDT MON AUG 8 2016

...FUNNEL CLOUDS SIGHTED OVER PARTS OF CENTRAL AND EAST CENTRAL
ILLINOIS...

AROUND 4:15 PM...OUR OFFICE RECEIVED MULTIPLE REPORTS OF FUNNEL
CLOUDS BEING SIGHTED OVER PARTS OF MACON...PIATT...MOULTRIE AND
DOUGLAS COUNTY THIS AFTERNOON.

ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.

IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.

&&

LAT...LON 4010 8867 3987 8847 3957 8817 3957 8846
      3966 8881 4011 8909

AUTEN

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.